Aa
A
A
Close
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
1247161 tn?1291267011
Did the medication cause the problem?
I had my daughter about a month ago and she was born with d-transposition along with ASD, VSD, and pulmonary stenosis. I have a seizure disorder and started taking Trileptal later on in my pregnancy. Could it have still caused the problem?
Discussion is closed
Cancel
1 Answers
Page 1 of 1
773655 tn?1340656399
Dear ttransue: The heart is completely formed by 8 to 13 weeks gestation, sometimes even before women know that they are pregnant.  Therefore, the first trimester is the most critical when talking about the impact of medications taken by the mother upon the developing fetus.  During the second and third trimesters, the fetal heart grows more in size, but the anatomy and function is much less likely to be impacted by medication.  Trileptal is considered a pregnancy category C medication, meaning that in animals there have been issues when administered to animals in the first trimester.  However, if you started taking the anti-convulsant medication later in pregnancy, after the first trimester, it likely has nothing to do with the congenital heart disease in your child.
Discussion is closed
Cancel
Comment
A
A
Blank
Request an Appointment
Blank
Weight Tracker
Weight Tracker
Start Tracking Now